Jump to content

drs who believe in w/d?


Iggy131313
 Share

Recommended Posts

Hi Guys, I hear there is a list on here of drs and pdocs who understand w/d, could someone put a link up fopr me I cant find it!

 

Thanks

damaged by citalopram - severe suffering for 3 years now...no improvement

 

akathsiia, pgad, dp/dr, terror, and so SO many more daily

 

severly disabled and lost everything

Link to comment
Share on other sites

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

  • 2 weeks later...

I just found a link to this site that may be able to help. I sent them a message this afternoon. Hopefully they'll respond and connect me to someone with a brain. I'll keep all posted. I do think we should start a running list of doctors across the country who understand this problem.

 

http://www.ucns.org/go/home

Short term low dose Klonopin use back in 2004
Acute, protracted withdrawal after discontinuing
Began Lexapro in 2005 to ease Benzo withdrawal
Took 2 years to stabilize
Rapid taper from Lexapro in July/August 2012
Return of anxiety, insomnia and cardiac issues
Failed reinstatement early August 2012
Acute withdrawal for 9 months; intermittent symptoms for another 6

Relief on February 9, 2014 after addition of Taurine

Almost complete remission of symptoms w/addition of 12.5mg Atenolol daily

Link to comment
Share on other sites

Lex,

 

How did you come across this site? When I look at * I'm not certain what I'm looking at.

 

ed: *it

"Well my ship's been split to splinters and it's sinking fast
I'm drowning in the poison, got no future, got no past
But my heart is not weary, it's light and it's free
I've got nothing but affection for all those who sailed with me.

Everybody's moving, if they ain't already there
Everybody's got to move somewhere
Stick with me baby, stick with me anyhow
Things should start to get interesting right about now."

- Zimmerman

Link to comment
Share on other sites

  • Administrator

lexhex, please join our taskforce to find doctors who know about tapering and withdrawal syndrome.

 

The only way I've been able to find them is by contacting them one by one.

 

Generally, I send an e-mail that goes something like this:

 

Dr. xxxxxxxxxx:

 

I am very concerned about unnecessary risks in discontinuing psychiatric medication. I run a peer support Web site for tapering off antidepressants and antidepressant withdrawal syndrome, http://SurvivingAntidepressants.org.

 

There are dozens of sites like mine and hundreds of thousands of patient postings all over the Web about the difficulties of quitting psychiatric medication, even under a doctor's supervision. All of the people on my site are there because of their doctor's lack of knowledge about tapering. Some have been medicated since they were small children.

 

Pharmaceutical company influence has caused a great deal of misinformation to be published about the dangers of antidepressant withdrawal, encouraging the assumptions among doctors that withdrawal symptoms are always mild, transient, and patients complain too much.

 

Patients are having a very hard time finding doctors who are aware of gradual tapering procedures tailored to individual tolerance.

 

What's shown up on patient-run Web sites is that some people require very, very gradual decrements in dosage, sometimes 5% or less per month, to minimize withdrawal symptoms. Some can tolerate decreases of only a fraction of a milligram at a time.

 

Doctors do not sufficiently recognize severe psychiatric drug withdrawal reactions. Contrary to popular belief, withdrawal symptoms do not always resolve within a few weeks or months. Some people suffer debilitating neurological damage from too-fast withdrawal for years.

 

These iatrogenic symptoms are often misdiagnosed as relapse or emergence of a psychiatric illness, particularly some exotic variety of bipolar disorder. Patients are overmedicated and made sicker. You may read hundreds of case histories here http://tinyurl.com/3o4k3j5

 

We are always looking for people with prescription privileges anywhere in the world who are knowledgeable about very gradual, individualized tapering and who can recognize withdrawal symptoms and know what to do if they show up.

 

We would add those people to our roster of knowledgeable doctors at http://survivingantidepressants.org/index.php?/topic/988-recommended-doctors-therapists-or-clinics/

 

Can you offer this service or recommend any MD colleagues who are knowledgeable about tapering? Do you know of any who treat post-acute withdrawal syndrome?

 

Thank you,

 

Altostrata

Administrator

SurvivingAntidepressants.org

 

PS For the information of the general public, I have accumulated probably the best collection of documentation about tapering and withdrawal syndrome available:

 

- About withdrawal syndrome here http://survivingantidepressants.org/index.php?/forum/16-from-journals-and-scientific-sources/

- About tapering techniques here http://survivingantidepressants.org/index.php?/forum/14-tapering/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

  • Administrator

Good suggestion, thanks.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy